Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 75, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 5, 2005, 6:50 PM EDT for Fulton County, Pennsylvania. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2005, 6:50 PM EDT (22:50 UTC)
- Expired
- Jul 5, 2005, 7:15 PM EDT
- In force
- 25 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Fulton County, PA
The radar
The State College radar (KCCX), 110 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 7:00 PM EDT | TSTM WND DMG | Mcconnellsburg, PA | TREES DOWN THROUGHOUT COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 142 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 052250 SVRCTP PAC057-052315- /O.NEW.KCTP.SV.W.0075.050705T2250Z-050705T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 650 PM EDT TUE JUL 5 2005 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FULTON COUNTY IN SOUTH CENTRAL PENNSYLVANIA * UNTIL 715 PM EDT * AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MCCONNELLSBURG...OR 14 MILES SOUTHEAST OF BREEZEWOOD...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MCCONNELLSBURG AND HARRISSONVILLE AROUND 655 PM EDT... FORT LITTLETON AROUND 715 PM EDT... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A STURDY LOCATION NOW. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 3989 7817 3977 7799 4002 7786 4008 7795 $$ FORECASTER: DANGELO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:56 PM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jul 5, 3:56 PM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 356 PM EDT TUE JUL 5 2005 .SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)... AS SLOW MOVING FRONT GRADUALLY TRACKS ACROSS CENTRAL PA OVER THE NEXT 24 HOURS...HIGH PROBABILITIES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE. BIGGEST THREAT OVERNIGHT WILL BE FOR SLOW MOVING CELLS WITH HEAVY RAIN BUT A SEVERE CELL CANNOT BE RULED OUT. HIGH PRESSURE NOSES IN BEHIND THE FRONT FOR WED NIGHT AND ANY LINGERING ACTIVITY WILL TAPER OFF. && .LONG TERM (THURSDAY THROUGH TUESDAY)... WITH AN IFPS UPGRADE AND THUNDERSTORMS TODAY THE EXTENDED FORECAST WILL FOLLOW HPC/S FORECAST. A BRUSH WITH THE REMNANTS OF CINDY ON FRIDAY WILL BRING A CHANCE FOR RAIN...THEN PREDOMINATELY DRY WEATHER FOR THE REMAINDER OF THE PERIOD UNDER THE INFLUENCE OF HIGH PRESSURE. && .AVIATION... MAINLY MVFR CONDITIONS AT THE CURRENT TIME...WITH AREAS OF LOWER CLDS AND HZ/BR. EXPECT SHOWERS AND STORMS UP TO AROUND 00Z...THEN MORE SHOWERS TO AROUND MIDNIGHT. POCKETS OF IFR LIKELY BY LATE TONIGHT...GIVEN PARTIAL CLEARING...AND HIGH MOISTURE LEVELS. VFR POSSIBLE LATER ON WED...AS SLIGHTLY DRIER AIR BUILDS IN...WILL TAKE SOME TIME TO MIX OUT LOW CLDS AND HZ/BR. && .CTP WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. MARINE...NONE. && SHORT TERM...RXR LONG TERM...RXR AVIATION...MARTIN
Hazardous weather outlook, Jul 5, 2:53 PM EDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 253 PM EDT TUE JUL 5 2005 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-060430- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA- COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA- HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA- MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA- SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- UNION PA-WARREN PA-YORK PA- 253 PM EDT TUE JUL 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY: THERE IS A SLIGHT RISK OF STRONG TO SEVERE THUNDERSTORMS ACROSS CENTRAL PENNSYLVANIA THIS AFTERNOON AND EVENING. STORMS WILL CONTINUE TO FORM AHEAD OF A COLD FRONT MOVING SOUTHWARD FROM THE LOWER LAKES THIS AFTERNOON. SOME STORMS MAY CONTAIN GUSTY WINDS AND HAIL...IN ADDITION TO DANGEROUS LIGHTNING. IN ADDITION...STORMS WILL HAVE THE POTENTIAL TO PRODUCE BETWEEN 1 AND 2 INCHES OF RAIN IN A SHORT PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY: THE REMAINS OF TROPICAL STORM CINDY MAY BRING SOME RAIN TO THE REGION BY THE WEEKEND. AT THIS TIME IT IS TOO EARLY TO PREDICT THE EXACT TRACK AND TIMING OF THE REMAINS OF THE SYSTEM. IT APPEARS THAT IF CENTRAL PENNSYLVANIA EXPERIENCES ANY EFFECTS FROM THE STORM...IT WOULD BE IN THE FORM OF RAIN ON FRIDAY AND SATURDAY. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. MARTIN
In the hours before
Special weather statement, Jul 5, 5:10 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 510 PM EDT TUE JUL 5 2005 PAZ017-052200- CLEARFIELD- 510 PM EDT TUE JUL 5 2005 ...STRONG THUNDERSTORMS WILL AFFECT CLEARFIELD COUNTY... AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE JUST TO THE WEST OF DUBOIS...MOVING SOUTHEAST AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR TREASURE LAKE AROUND 515 PM...DUBOIS AROUND 520 PM...PENFIELD AROUND 530 PM...TROUTVILLE AROUND 540 PM...ROCKTON AROUND 550 PM AND PARKER DAM STATE PARK AROUND 555 PM. VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: DANGELO
Special weather statement, Jul 5, 5:40 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 540 PM EDT TUE JUL 5 2005 PAZ051>053-052245- COLUMBIA-MONTOUR-NORTHUMBERLAND- 540 PM EDT TUE JUL 5 2005 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MONTOUR...NORTHERN NORTHUMBERLAND AND NORTHERN COLUMBIA COUNTIES... AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES NORTHEAST OF MILTON...MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR EXCHANGE AROUND 550 PM... WASHINGTONVILLE AROUND 555 PM...JERSEYTOWN AROUND 605 PM AND MILLVILLE AROUND 620 PM. VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER: DANGELO
Special weather statement, Jul 5, 5:52 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 552 PM EDT TUE JUL 5 2005 PAZ017-024-033-052245- CAMBRIA-CLEARFIELD-SOMERSET- 552 PM EDT TUE JUL 5 2005 ...STRONG THUNDERSTORMS WILL AFFECT SOMERSET...CLEARFIELD AND CAMBRIA COUNTIES... AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DUBOIS TO BLAIRSVILLE TO SEVEN SPRINGS...MOVING EAST AT 35 MPH. THE THUNDERSTORMS WILL BE NEAR WESTOVER...SPANGLER...LUMBER CITY... AND CURWENSVILLE AROUND 600 PM...HYDE...CLEARFIELD...WESTMONT... AND VINCO AROUND 605 PM...WOODLAND AND TIRE HILL AROUND 610 PM. VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. WINDS OF THIS SPEED MAY KNOCK DOWN LARGE LIMBS AND BLOW OUTDOOR FURNITURE AROUND. FORECASTER: DANGELO
Special weather statement, Jul 5, 5:59 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 559 PM EDT TUE JUL 5 2005 PAZ035-052300- FULTON- 559 PM EDT TUE JUL 5 2005 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FULTON COUNTY THROUGH 7 PM... A SMALL CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN PORTIONS OF FULTON COUNTY...PARTICULARLY BETWEEN LOCUST GROVE AND COVE MILLS...BETWEEN 615 PM AND 7 PM. WIND GUSTS UP TO 35 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY HEAVY RAINFALL WILL BE POSSIBLE WITHIN THESE STORMS. LOCALLY HEAVY RAIN WITHIN THESE STORMS MAY CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. FORECASTER: KL
Special weather statement, Jul 5, 6:38 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 638 PM EDT TUE JUL 5 2005 PAZ019-052315- SOUTHERN CENTRE- 638 PM EDT TUE JUL 5 2005 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN CENTRE COUNTY... AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CORE OF VERY FAST MOVING WINDS ASSOCIATED WITH A LINE OF THUNDERSTORMS MOVING TO THE EAST THROUGH SOUTHERN CENTRE COUNTY. THE LINE OF STORMS COULD PRODUCE 50 MPH WIND GUSTS IN PLACES TO THE NORTH AND EAST OF STATE COLLEGE...LIKE BEELEFONTE...CENTRE HALL AND MILLHEIM BEFORE 7 PM. WINDS THIS STRONG CAN KNOCK DOWN LARGE TREE LIMBS AND BLOW LOOSE OUTDOOR OBJECTS AROUND. IN ADDITION TO THE STRONG WIND GUSTS...VERY HEAVY RAIN WILL FALL... AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. FORECASTER: DANGELO
Special weather statement, Jul 5, 6:38 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED SPELLING ERROR NATIONAL WEATHER SERVICE STATE COLLEGE PA 638 PM EDT TUE JUL 5 2005 PAZ019-052315- SOUTHERN CENTRE- 638 PM EDT TUE JUL 5 2005 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN CENTRE COUNTY... AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CORE OF VERY FAST MOVING WINDS ASSOCIATED WITH A LINE OF THUNDERSTORMS MOVING TO THE EAST THROUGH SOUTHERN CENTRE COUNTY. THE LINE OF STORMS COULD PRODUCE 50 MPH WIND GUSTS IN PLACES TO THE NORTH AND EAST OF STATE COLLEGE...LIKE BELLEFONTE...CENTRE HALL AND MILLHEIM BEFORE 7 PM. WINDS THIS STRONG CAN KNOCK DOWN LARGE TREE LIMBS AND BLOW LOOSE OUTDOOR OBJECTS AROUND. IN ADDITION TO THE STRONG WIND GUSTS...VERY HEAVY RAIN WILL FALL... AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. FORECASTER: DANGELO
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 2:44 PM EDT | Severe Thunderstorm Warning | CTP | McKean | 61 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.